MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A-DT
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that when launching an ssep examination in the or (with a patient on the table), the mee 2000 system gave a "somato high" error message for the electrical stimulator, then shut down.The machine was swapped with a working one to continue patient monitoring during the procedure.Technical support (ts) later tried to restore the protocols and correct a permissions issue, but the issue persisted when testing the stimulator.Per the mee manual, this issue could be caused by a defective cable.They will be provided with a quote for a replacement a-bank stim pod kit, which includes the needed cable.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that when launching an ssep examination in the or (with a patient on the table), the mee 2000 system gave a "somato high" error message for the electrical stimulator, then shut down.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that when launching an ssep examination in the or (with a patient on the table), the mee 2000 system gave a "somato high" error message for the electrical stimulator, then shut down.The machine was swapped with a working one to continue patient monitoring during the procedure.Technical support (ts) later tried to restore the protocols and correct a permissions issue, but the issue persisted when testing the stimulator.Per the mee manual, this issue could be caused by a defective cable.They will be provided with a quote for a replacement a-bank stim pod kit, which includes the needed cable.No harm or injury was reported.Investigation summary: nihon kohden was able to confirm the reported issue was due to the main unit needing replacement.A definitive root cause of how the issue with the main unit occurred is unknown, as the device was not returned for evaluation.However, it is possible the issue with the main unit was due to damage from wear and tear during use, which may result in blown fuses.The customer was advised to work with their ae to replace the main unit, to resolve the issue.Potential causes could be main unit issues, stim overload issues, stim fuses, stimulator issues, cable issues, and settings issues.

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16061918
Report Number8030229-2022-03264
Device Sequence Number16646432
Product Code GWF
UDI-Device Identifier00841983103612
UDI-Public00841983103612
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A-DT
Device Catalogue NumberMEE-2000A-DT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown